Alert archive / Missouri / Areal Flood Warnings in 2011
Areal Flood Warning 21, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Apr 24, 2011, 1:59 PM CDT for 5 counties in Missouri. It was in force for 17 hr. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2011, 1:59 PM CDT (18:59 UTC)
- Expired
- Apr 25, 2011, 7:00 AM CDT
- In force
- 17 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Christian County, MO, McDonald County, MO, Newton County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 7:01 PM CDT | FLASH FLOOD | 9 W Anderson, MO | HIGHWAY 43 CLOSED DUE TO FLOODING. |
| Apr 24, 7:26 PM CDT | FLASH FLOOD | 5 E Marionville, MO | LAW ENFORCEMENT REPORTS 1 FOOT COVERING JASMINE RD. JUST WEST OF HIGHWAY K. |
| Apr 24, 9:50 PM CDT | FLOOD | Hurley, MO | |
| Apr 24, 11:11 PM CDT | FLOOD | Reeds Spring, MO | RAILEY CREEK ROAD CLOSED |
| Apr 24, 11:12 PM CDT | FLOOD | Crane, MO | CITY PARK ROAD CLOSED INTO CRANE PARK |
| Apr 24, 11:12 PM CDT | FLOOD | Galena, MO | BASS HOLLOW ROAD FLOODED |
| Apr 25, 12:00 AM CDT | FLASH FLOOD | 3 Nne Cassville, MO | HIGHWAY Y CLOSED DUE TO FLOODING. |
| Apr 25, 12:00 AM CDT | FLASH FLOOD | 5 Ssw Mcdowell, MO | ROUTE U CLOSED DUE TO FLOODING. |
| Apr 25, 1:15 AM CDT | FLASH FLOOD | 3 S Jenkins, MO | 6 TO 8 INCHES OF WATER FLOWING OVER LOW WATER CROSSING ON HIGHWAY 39 NEAR CATO. |
| Apr 25, 2:28 AM CDT | FLASH FLOOD | 5 W Monett, MO | HIGHWAY 97 CLOSED DUE TO FLOODING. |
| Apr 25, 3:34 AM CDT | FLASH FLOOD | 5 Ese Goodman, MO | ROUTE CC CLOSED DUE TO FLOODING. |
| Apr 25, 3:41 AM CDT | FLASH FLOOD | 4 S Powell, MO | ROUTE E CLOSED DUE TO FLOODING. |
| Apr 25, 5:00 AM CDT | FLASH FLOOD | 4 S Jenkins, MO | HIGHWAY 39 CLOSED DUE TO FLOODING. |
| Apr 25, 5:44 AM CDT | FLASH FLOOD | Reeds Spring, MO | EMERGENCY MANAGER REPORTS ADDITIONAL ROADS AROUND THE COUNTY UNDER WATER AND CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
297
WGUS43 KSGF 241859
FLWSGF
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
159 PM CDT SUN APR 24 2011
MOC009-043-119-145-209-250100-
/O.NEW.KSGF.FA.W.0021.110424T1859Z-110425T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-BARRY MO-MCDONALD MO-NEWTON MO-STONE MO-
159 PM CDT SUN APR 24 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLOOD WARNING FOR SMALL STREAMS IN...
BARRY COUNTY IN SOUTHWEST MISSOURI...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
STONE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 800 PM CDT.
* AT 154 PM CDT...THE DEPARTMENT OF TRANSPORTATION INDICATED THAT
PREVIOUS EXCESSIVE RAINFALL CONTINUED TO PRODUCE FLASH FLOODING
ACROSS THE WARNED AREA. RADAR ESTIMATED RAINFALL AMOUNTS SINCE
SATURDAY HAVE RANGED FROM 2 TO 7 INCHES. NUMEROUS LOW WATER
CROSSINGS REMAIN UNDER WATER FROM NEAR AN INCH OF RAINFALL OVER
THE PAST 6 HOURS.
* RUNOFF FROM THIS RAIN IS CAUSING FLOODING. CREEKS...STREAMS AND LOW
WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF
FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA.
ADDITIONAL ROUNDS OF HEAVY RAINFALL ARE EXPECTED LATER TODAY AND
MONDAY WITH ADDITIONAL AMOUNTS LIKELY TO EXCEED 3 INCHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3650 9463 3706 9461 3705 9408 3693 9406
3692 9362 3708 9361 3708 9290 3682 9291
3682 9331 3649 9332 3649 9427
$$
HATCH3 follow-up statements
282
WGUS83 KSGF 242307
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 PM CDT SUN APR 24 2011
MOC009-043-119-145-209-250100-
/O.CON.KSGF.FA.W.0021.000000T0000Z-110425T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-BARRY MO-MCDONALD MO-NEWTON MO-STONE MO-
607 PM CDT SUN APR 24 2011
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SMALL
STREAMS IN BARRY...CHRISTIAN...MCDONALD...NEWTON AND STONE
COUNTIES...
AT 602 PM CDT...FLOODING CONTINUES ACROSS FAR SOUTHWESTERN
MISSOURI...WHERE BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN SINCE
SATURDAY AFTERNOON.
RUNOFF FROM THIS RAIN IS CAUSING FLOODING. CREEKS...STREAMS AND LOW
WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF
FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA.
ADDITIONAL RAINFALL IS EXPECTED TO OCCUR LATER TONIGHT ACROSS THE
WARNED AREA. ADDITIONAL RAINFALL COULD RESULT IN RENEWED RISES ON
AREA CREEKS...STREAMS...AND LOW WATER CROSSINGS. INDIVIDUALS ACROSS
THE WARNED AREA SHOULD REMAIN ALERT FOR ADDITIONAL FLOODING LATER
TONIGHT...AND POSSIBLE FLASH FLOOD WARNINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.
&&
LAT...LON 3650 9463 3706 9461 3705 9408 3693 9406
3692 9362 3708 9361 3708 9290 3682 9291
3682 9331 3649 9332 3649 9427
$$
BOXELL995
WGUS43 KSGF 250046
FLWSGF
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT SUN APR 24 2011
MOC009-043-119-145-209-251200-
/O.EXT.KSGF.FA.W.0021.000000T0000Z-110425T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-BARRY MO-MCDONALD MO-NEWTON MO-STONE MO-
746 PM CDT SUN APR 24 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE
* FLOOD WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
STONE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 700 AM CDT MONDAY.
* AT 739 PM CDT...DANGEROUS FLOODING CONTINUES ACROSS SOUTHWESTERN
MISSOURI....WHERE 2 TO 4 INCHES OF RAIN HAS FALLEN SINCE SATURDAY
AFTERNOON.
* RUNOFF FROM THIS RAIN IS CAUSING FLOODING. CREEKS...STREAMS AND LOW
WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF
FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA.
ADDITIONAL RAINFALL IS EXPECTED TO OCCUR LATER TONIGHT ACROSS THE
WARNED AREA. ADDITIONAL RAINFALL COULD RESULT IN RENEWED RISES ON
AREA CREEKS...STREAMS...AND LOW WATER CROSSINGS. INDIVIDUALS ACROSS
THE WARNED AREA SHOULD REMAIN ALERT FOR ADDITIONAL FLOODING LATER
TONIGHT...AND POSSIBLE FLASH FLOOD WARNINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.
&&
LAT...LON 3650 9463 3706 9461 3705 9408 3693 9406
3692 9362 3708 9361 3708 9290 3682 9291
3682 9331 3649 9332 3649 9427
$$
BOXELL452
WGUS83 KSGF 250251
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 PM CDT SUN APR 24 2011
MOC009-043-119-145-209-251200-
/O.CON.KSGF.FA.W.0021.000000T0000Z-110425T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-BARRY MO-MCDONALD MO-NEWTON MO-STONE MO-
951 PM CDT SUN APR 24 2011
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY FOR
BARRY...CHRISTIAN...MCDONALD...NEWTON AND STONE COUNTIES...
AT 946 PM CDT...DANGEROUS FLOODING CONTINUED TO OCCUR OVER
SOUTHWESTERN MISSOURI...WHERE 1 TO 3 INCHES OF RAIN HAS FALLEN OVER
THE LAST 24 HOURS. RADAR ESTIMATES THAT 1 TO 1 AND A HALF INCHES OF
RAIN HAS FALLEN IN THIS AREA DURING THE LAST 3 TO 4 HOURS.
RUNOFF FROM THIS RAIN IS CAUSING FLOODING. CREEKS...STREAMS AND LOW
WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF
FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA.
MANY LOW WATER CROSSING ARE LIKELY FLOODED OVER THIS AREA.
ADDITIONAL RAIN WILL OCCUR DURING THE OVERNIGHT HOURS...WHICH WILL
RESULT IN CONTINUED FLOODING. THUNDERSTORMS MAY BEGIN TO MOVE NORTH
INTO THE AREA OVERNIGHT TONIGHT...WHICH COULD RESULT IN ADDITIONAL
RISES ON CREEKS...STREAMS...AND LOW WATER CROSSINGS. INDIVIDUALS
ACROSS THE WARNED AREA SHOULD BE ALERT FOR ADDITIONAL FLOODING...AND
POSSIBLE FLASH FLOOD WARNINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.
&&
LAT...LON 3650 9463 3706 9461 3705 9408 3693 9406
3692 9362 3708 9361 3708 9290 3682 9291
3682 9331 3649 9332 3649 9427
$$
BOXELLWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 24, 12:43 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 24, 12:43 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1243 PM CDT SUN APR 24 2011 ...UPDATE TO AVIATION... .UPDATE... /ISSUED 1100 AM CDT SUN APR 24 2011/ CLUSTER OF CONVECTION MOVING ENE FROM NW AR/EASTERN OK POSES A RENEWED FLASH FLOOD RISK FOR FAR SOUTHERN MO. VAD WIND PROFILERS AND PROFILER NETWORK INDICATE A 30-40KT SSW 850MB FLOW FEEDING THE SOUTHERN PORTION OF THE CONVECTION IS ENHANCING RAINFALL RATES. 12Z GFS AND RUC CONTINUE THIS LOW LEVEL INFLOW WILL CONTINUE AS CONVECTION SHIFTS INTO MO AHEAD OF WK SHORTWAVE/VORT MOVING OUT OF OK. WILL NEED TO WATCH TRENDS...BUT POTENTIAL EXISTS FOR TRAINING CONVECTION NEAR OR JUST SOUTH OF THE SOUTH CENTRAL MO/AR BORDER OVER THE NEXT FEW HOURS. LATER...WILL NEED TO WATCH HOW SW-NE ORIENTED SFC BOUNDARY FROM EASTERN OK INTO NORTHERN AR AND SOUTHEAST MO BEHAVES. MID LEVEL HEIGHT FALLS IVER THE SOUTHERN ROCKIES AND SFC LOW PRESSURE MOVING INTO THE TX PNHNDLE WILL ALLOW THE SFC FRONT TO SHIFT TO THE NORTH LATE TODAY AND TONIGHT. ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP WITH A RENEWED AND STRONGER LOW LEVEL JET/FLOW FROM THE ARKLATEX INTO THE OZARKS. SEVERE STORM DEVELOPMENT WITH ELEVATED SUPERCELLS WILL AGAIN BE POSSIBLE GIVEN CONTINUED STRONG VERTICAL SHEAR AND AT LEAST ELEVATED INSTABILITY WITH MUCAPES ON THE ORDER OF 1000 J/KG POSSIBLE OVER THE SOUTHERN CWFA. OF CONCERN WILL BE HOW FAR NORTH THE SFC BOUNDARY CAN GET...AND LIKE YESTERDAY CLOSER TO SFC BASED CONVECTION WILL BE BE POSSIBLE CLOSER TO THE MO/AR BORDER. THE CURRENT CONVECTION IS MUDDYING THE WATERS AS TO HOW FAR NORTH INSTABILITY WILL GET...SO WILL NEED TO MONITOR CLOSELY. WITH THE STRENGTHENING LOW LEVEL JET...MORE HEAVY RAINFALL IS EXPECTED TONIGHT FOCUSED ON FAR SOUTHERN MO WHERE ALREADY EXCESS RAIN AND FLOODING HAS OCCURRED. DSA && .DISCUSSION... FLOODING AND FLASH FLOODING WILL REMAIN THE MAIN CONCERN THE NEXT FEW DAYS AS WELL AS THE THREAT FOR SEVERE WEATHER THROUGH EARLY NEXT WEEK. WE HAVE ALREADY SEEN INCREDIBLE RAINFALL AMOUNTS ACROSS THE SOUTHERN OZARKS THE PAST 24 HOURS AND THE WORSE IS YET TO COME FOR MOST OF THE AREA. LOOKING AT THE REGIONAL RADARS THIS MORNING...ONGOING CONVECTION RIGHT NOW NEAR THE HWY 60 CORRIDOR IS LINING UP NICELY WITH THE 850 MB FRONT. WE WILL HAVE TO WATCH THIS CLOSELY TODAY IF THIS STALLS OUT AND WILL REMAIN AN AREA OF FOCUS FOR HEAVY RAINFALL ONCE AGAIN TODAY. ANOTHER PIECE OF ENERGY IS RIDING UP THE FRONT THIS MORNING LOCATED IN CENTRAL OKLAHOMA. THIS HAS ALREADY REDEVELOPED NEW CONVECTION WHICH WILL BE ARRIVING ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI BY 12Z. EXPECTING EASTER SERVICES THIS MORNING TO BE A VERY WET AND STORMY ONE ACROSS THE AREA. MODELS INDICATE A SOMEWHAT BREAK IN THE ACTIVITY FOR THE MIDDAY TIME FRAME BEFORE ANOTHER ROUND OF HEAVY SHOWERS AND STORMS DEVELOP LATE THIS AFTERNOON AND INTO THE EVENING HOURS. THE EPISODE FOR TONIGHT IS REALLY CONCERNING BECAUSE OF THE ADDITIONAL RAINFALL AMOUNTS FORECASTED ON ALREADY COMPLETELY SATURATED GROUNDS. WILL GET INTO SPECIFIC NUMBERS AND TIMING IN THE HYDROLOGY SECTION BELOW. INCREDIBLE RAINFALL AMOUNTS WILL BE POSSIBLE TONIGHT ACROSS THE OZARKS WITH WIDESPREAD FLOODING AND FLASH FLOODING ANTICIPATED. WILL HAVE A SLIGHT RISK FOR MAINLY ELEVATED STORMS WITH LARGE HAIL THROUGH TODAY. FRONTAL BOUNDARY WILL BEGIN TO SLOWLY LIFT NORTHWARD LATE TONIGHT AND AFTER A COOL TEMPERATURES TODAY...TEMPERATURES WILL ALSO SLOWLY RISE TONIGHT. MONDAY IS INCREASINGLY LOOKING LIKE A SEVERE WEATHER DAY FOR THE SOUTHERN OZARKS. THE NEW DAY TWO OUTLOOK FROM SPC HAS THE ENTIRE AREA IN A SLIGHT RISK WITH THE SOUTHERN OZARKS IN A MODERATE RISK FOR SEVERE STORMS. MUCH OF THE OZARKS WILL BE IN THE WARM SECTOR FOR MONDAY AFTERNOON WITH TEMPERATURES IN THE 70S AND DEW POINTS IN THE 60S. AREA OF DEEPENING LOW PRESSURE WILL START OUT IN CENTRAL OKLAHOMA MONDAY MORNING AND MOVE JUST NORTH OF THE I-44 CORRIDOR THROUGH THE AFTERNOON. PARAMETERS APPEAR TO BE COMING TOGETHER FOR A POTENTIAL SEVERE WEATHER EVENT WITH ML CAPE VALUES 1000 TO 2000 J/KG. MODERATE TO STRONG INSTABILITY AND DEEP LAYER SHEAR. A STRONG SHORTWAVE MOVING OUT ACROSS THE SOUTHERN PLAINS REGION. THIS POINTS TO SUPERCELLULAR TYPE STORMS AHEAD OF A COLD FRONT IN THE WARM SECTOR AND A LINE FORMING ALONG THE FRONTAL BOUNDARY MOVING FROM WEST TO EAST. ALL MODES OF SEVERE WEATHER LOOK FAVORABLE MONDAY AFTERNOON THROUGH MONDAY EVENING. FRONT APPEARS TO STALL OUT AGAIN OVER CENTRAL ARKANSAS ON TUESDAY BEFORE BACKING UP NORTH AGAIN AS A WARM FRONT NEAR THE SOUTHERN MISSOURI BORDER AS ANOTHER WAVE OF LOW PRESSURE RIDES UP ALONG THE FRONT. THERE MAY BE A WINDOW OF RAINFREE SKIES ON TUESDAY BEFORE ANOTHER ROUND OF SHOWERS AND STORMS MOVES ACROSS THE AREA TUESDAY NIGHT INTO WEDNESDAY. SLIGHT RIDGING IN THE UPPER LEVEL FLOW AND A SURFACE HIGH BUILDS IN FOR THE END OF NEXT WEEK WHICH LOOKS TO BE MUCH DRIER AND SEASONABLE WITH THE TEMPERATURES. THE NEXT CHANCE OF RAIN WILL BE NEXT WEEKEND ON THE END OF THE 7 DAY FORECAST PERIOD. GRIFFIN && .AVIATION... IFR CONDITIONS WILL PERSIST ACROSS THE AREA THROUGH THE NEXT 24 HOURS. A STATIONARY FRONTAL BOUNDARY ORIENTED JUST SOUTH OF THE AREA WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH NEARLY THE ENTIRE PERIOD. CONVECTION WILL BE LIMITED OVER THE NEXT SEVERAL HOURS NORTH OF THE BOUNDARY OVER THE JOPLIN AND SPRINGFIELD AERODROMES. CONVECTION IS EXPECTED TO INCREASE OVERNIGHT AS THE LOW LEVEL JET AND AN APPROACHING UPPER LEVEL WAVE INTERACT WITH THE FRONTAL BOUNDARY. LOW LEVEL WIND SHEAR WILL BE A CONCERN OVERNIGHT AS WINDS INCREASE ALOFT OVER TOP THE BOUNDARY. KARDELL && .HYDROLOGY... WITH THE HYDROLOGY SECTION UPDATE...HAVE GONE AHEAD AND EXTENDED THE FLASH FLOOD WATCH THROUGH 12Z TUESDAY MORNING WITH THE ANTICIPATION OF ADDITIONAL HEAVY RAINFALL FOR THE OZARKS THROUGH THIS PERIOD. WITH THE ROUND OF CONVECTION SUNDAY MORNING... EXPECTING A GENERAL 1 TO 2 INCHES POSSIBLE ALONG AND SOUTH OF I-44. THE BIG CONCERN TURNS TO THE CONVECTION AND HEAVY RAINFALL EVENT FOR THIS EVENING AND TONIGHT. EXPECTING A GENERAL 2 TO 4 INCHES OF ADDITONAL RAINFALL TONIGHT ACROSS THE ENTIRE AREA WITH THE HEAVIEST AMOUNTS NEAR I-44 AND JUST TO THE SOUTH AND EAST OF THE CORRIDOR. WITH THE CONVECTION AND SEVERE STORMS MONDAY AFTERNOON INTO MONDAY EVENING...LOOKING AT ADDITIONAL 1 TO 2 INCHES POSSIBLE WITH THAT EVENT THROUGH 12Z TUESDAY. HENCE...EXTENDING THE FLASH FLOOD WATCH FOR THE AREA UNTIL THEN. STORM RAINFALL TOTALS FROM PRESENT TO 12Z TUESDAY SHAPE UP WITH A GENERAL 3 TO 7 INCHES WITH LOCALIZED HEAVIER AMOUNTS WHERE TRAINING OF STORMS OCCUR. THE NEXT 24 HOURS WILL BE A CRITICAL TIME FOR THE OZARKS WITH THE FLASH FLOODING THREAT. HPC HAS THE AREA IN A HIGH EXCESSIVE RAINFALL OUTLOOK THROUGH 12Z MONDAY. GRIFFIN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MOZ057-058-068>071- 077>083-088>098-101>106. KS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ101. &&
Hazardous weather outlook, Apr 24, 1:06 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 106 PM CDT SUN APR 24 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 106 PM CDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT TO EXTREME. WEATHER HAZARDS EXPECTED... THE HAIL RISK IS ELEVATED. THE THUNDERSTORM WIND RISK IS LIMITED. THE FLOODING RISK IS SIGNIFICANT TO EXTREME. THE LIGHTNING RISK IS SIGNIFICANT. DISCUSSION... AN AREA OF SHOWERS AND THUNDERSTORMS OVER FAR SOUTHERN MISSOURI WILL SHIFT EAST NORTHEAST THIS AFTERNOON. AREAS OF LOCALLY HEAVY RAIN WILL OCCUR...GENERALLY SOUTH OF MISSOURI HIGHWAY 60...WITH THESE STORMS. THIS WILL WORSEN ALREADY EXISTING FLOODING...PARTICULARLY OVER SOUTH CENTRAL MISSOURI. ANOTHER ROUND OF STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON INTO THIS EVENING AND MOVE ACROSS THE OZARKS TONIGHT. THESE STORMS WILL BE CAPABLE OF LARGE HAIL UP TO THE SIZE OF QUARTERS AND WIDESPREAD HEAVY RAINFALL. WIDESPREAD FLOODING AND FLASH FLOODING IS EXPECTED WITH THE ADDITIONAL HEAVY RAINFALL TONIGHT ACROSS THE OZARKS...PARTICULARLY SOUTH OF INTERSTATE 44. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL CHANCES FOR SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL CONTINUE MONDAY AFTERNOON INTO MONDAY NIGHT...AND THEN AGAIN LATE TUESDAY INTO EARLY WEDNESDAY. A WARM FRONT LIFTING NORTH IN THE REGION WILL ALLOW STRONGER INSTABILITY TO MOVE INTO THE REGION WITH THE RISK FOR SEVERE WEATHER OVER THE AREA WITH LARGE HAIL...DAMAGING WINDS...AND TORNADOES. LOCAL INTERESTS ARE URGED TO MONITOR THE LATEST FORECASTS FROM YOUR NATIONAL WEATHER SERVICE REGARDING THE POTENTIAL FOR EXCESSIVE RAINFALL AND RESULTANT RISK OF FLOODING. .SPOTTER INFORMATION STATEMENT... A LIVE BRIEFING ADDRESSING THE ONGOING FLOOD EVENT AND POTENTIAL FOR SEVERE WEATHER WILL BE SIMULCAST ON NOAA WEATHER RADIO AT 4 PM TODAY. WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT...BUT LOCAL CONDITIONS SHOULD BE MONITORED FOR ISOLATED SEVERE WEATHER POTENTIAL. SPOTTER ACTIVATION MAY BE NEEDED MONDAY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Apr 24, 10:46 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1046 AM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM FLASH FLOOD GAINESVILLE 36.60N 92.43W
04/23/2011 OZARK MO LAW ENFORCEMENT
*** 1 FATAL *** A VEHICLE DRIVEN BY A 54-YEAR OLD MALE
WAS SWEPT OFF COUNTY ROAD 528 ALONG LICK CREEK.
&&
MTERRYLocal storm report, Apr 24, 11:55 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 AM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 3 E PEACE VALLEY 36.87N 91.67W
04/24/2011 HOWELL MO DEPT OF HIGHWAYS
ROUTE W CLOSED DUE TO FLOODING
&&
KARDELLLocal storm report, Apr 24, 11:57 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1157 AM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM FLASH FLOOD SSE MCDOWELL 36.82N 93.79W
04/24/2011 BARRY MO DEPT OF HIGHWAYS
ROUTE C CLOSED DUE TO FLOODING
&&
KARDELLLocal storm report, Apr 24, 11:58 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1158 AM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLASH FLOOD 9 ENE FORT LEONARD WOOD 37.77N 92.01W
04/24/2011 PHELPS MO DEPT OF HIGHWAYS
ROUTE J CLOSED DUE TO FLOODING
&&
KARDELLLocal storm report, Apr 24, 12:00 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 AM FLASH FLOOD 8 SSE MOUNTAIN VIEW 36.90N 91.63W
04/24/2011 SHANNON MO DEPT OF HIGHWAYS
ROUTE TT CLOSED DUE TO FLOODING
&&
KARDELLLocal storm report, Apr 24, 12:01 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1201 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 AM FLASH FLOOD 5 NE MYRTLE 36.55N 91.20W
04/24/2011 OREGON MO DEPT OF HIGHWAYS
ROUTE 142 CLOSED DUE TO FLOODING
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 21 min |
| Apr 23, 7:14 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Texas, Wright | 46 min |
| Apr 23, 7:20 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 40 min |
| Apr 23, 7:29 PM CDT | Special Weather Statement | SGF | Ozark | 31 min |
| Apr 23, 7:58 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 62 min |
| Apr 23, 8:29 PM CDT | River Flood Warning | SGF | McDonald | 4 days |
| Apr 23, 8:37 PM CDT | River Flood Warning | SGF | Stone | 5 days |
| Apr 23, 9:04 PM CDT | Special Weather Statement | SGF | Oregon | 26 min |
| Apr 23, 9:32 PM CDT | Special Weather Statement | SGF | Dent | 28 min |
| Apr 23, 9:55 PM CDT | River Flood Warning | SGF | Shannon | 70 hr |
| Apr 23, 10:57 PM CDT | Flash Flood Warning | SGF | Dent, Douglas, Howell, Laclede, Phelps, Shannon and 3 more | 8 hr |
| Apr 23, 11:01 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 27 min |
| Apr 23, 11:57 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Douglas, McDonald, Stone, Taney | 7 hr |
| Apr 24, 12:53 AM CDT | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon | 6 hr |
| Apr 24, 6:36 AM CDT | Flash Flood Warning | SGF | Barry, Christian, McDonald, Newton, Stone, Taney | 7 hr |
| Apr 24, 6:50 AM CDT | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon | 7 hr |
| Apr 24, 7:03 AM CDT | Areal Flood Warning | SGF | Dallas, Dent, Laclede, Phelps, Pulaski, Texas and 2 more | 7 hr |
| Apr 24, 7:12 AM CDT | Areal Flood Warning | SGF | Dade, Greene, Jasper, Lawrence, Polk | 7 hr |
| Apr 24, 8:01 AM CDT | River Flood Warning | SGF | Ozark | 14 hr |
| Apr 24, 8:22 AM CDT | Special Weather Statement | SGF | Taney | 53 min |
| Apr 24, 1:45 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Taney | 17 hr |
| Apr 24, 1:51 PM CDT | Areal Flood Warning | SGF | Dallas, Dent, Greene, Laclede, Phelps, Pulaski and 3 more | 17 hr |
| Apr 24, 2:59 PM CDT | Special Weather Statement | SGF | Oregon | 31 min |
Nearby
Areal Flood Warnings in Missouri, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.